I have been afflicted with this problem for over half a year now and it's driving me absolutely crazy. I am a 26 year old male. I've been to the doctor twice now, and he could not definitively diagnose. The problem started in the perineum/lower testicles. It then spread to anus and now the space between my thighs and groin (only on left side now...). The doctor recommended that I use antifungal cream (desenex, lotrimin). He also recommended changing to dove non-scented soap; that I use Balneol after bowel movements; and to be gentle when washing.
I have followed all these directions for months now to no avail. The creams did help after using them for a couple weeks, but when I stop, the itching comes back. I am very disappointed that my doctor did not thoroughly test for anything. He didn't test at all. No culture, no stool sample, no nothing. I feel as though I am running out of options. I recently decided to try probiotics. Hopefully this helps, but I am dubious that it will ever go away!
I do smoke and drink, I am slightly overweight (according to the BMI), I don't really watch what I eat, but these are all things that I've been doing for a long time before this affliction. I have a feeling that it could be due to sweating, or do to my diet/digestive system.
What you are having is called pruritis ani. Causes include moisture(due to sweating or frequent washing), the abrasion caused by clothing, the pressure of sitting, chemical irritants like laundry soaps, colognes and scented toilet paper, infections like STD’s and pinworms,anal abrasions and fissures and skin problems such as psoriasis, seborrhea and eczema. Sometimes hemorrhoids will start off as red rash and anal itching.
Try an over-the-counter (OTC) cream or ointment containing hydrocortisone (Cortaid, Preparation H),but it is to be applied sparingly to the affected area. A protective ointment that contains zinc oxide (Desitin, Balmex) also may help. If your symptoms are worse at night, please take an antihistamine like Benadryl to reduce itching until topical treatments take effect.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your dermatologist. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
I had a similar problem for over a year before i discovered the cause on my own. My dermatologist had settled on eczema, prescribed protopic, and wouldnt listen to anything i said about other causes. on my own, i discovered a mayo clinic article about people developing allergies to chemicals in wet wipes, including adult wipes and baby wipes, complete with pics that were identical to my condition. I attempted to share the article with my dermatologist but he dismissed it and wouldnt even read it. So i stopped using wet wipes completely. My family doctor agreed with my theory and prescribed mometasone steroid cream to help speed up the healing process. after about two months of no wipes and mometasone, my problem was gone. Now if i even touch a baby wipe or adult wipe with my hand, i get a poison ivy-like rash, which is strange because i used both for years with no issues. Apparently, you can develop an allergy to anything at any time. So now I just use Kleenex Hand Towels and water when toilet paper is not enough, and i fired my dermatologist.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.